Translator Disclaimer
November, 1983 Chi Squared Approximations to the Distribution of a Sum of Independent Random Variables
Peter Hall
Ann. Probab. 11(4): 1028-1036 (November, 1983). DOI: 10.1214/aop/1176993451

Abstract

We suggest several Chi squared approximations to the distribution of a sum of independent random variables, and derive asymptotic expansions which show that the error of approximation is of order $n^{-1}$ as $n \rightarrow \infty$. The error may be reduced to $n^{-3/2}$ by making a simple secondary approximation.

Citation

Download Citation

Peter Hall. "Chi Squared Approximations to the Distribution of a Sum of Independent Random Variables." Ann. Probab. 11 (4) 1028 - 1036, November, 1983. https://doi.org/10.1214/aop/1176993451

Information

Published: November, 1983
First available in Project Euclid: 19 April 2007

zbMATH: 0525.60028
MathSciNet: MR714965
Digital Object Identifier: 10.1214/aop/1176993451

Subjects:
Primary: 60F05
Secondary: 60G50, 62E20

Rights: Copyright © 1983 Institute of Mathematical Statistics

JOURNAL ARTICLE
9 PAGES


SHARE
Vol.11 • No. 4 • November, 1983
Back to Top